Alert archive / West Virginia / Frost Advisories in 2014

Frost Advisory 2, NWS Charleston, WV

May 18, 201427 counties in West Virginia; 6 counties in Ohio

NWS Charleston, WV issued this frost advisory at May 18, 2014, 2:25 PM EDT for 27 counties in West Virginia; 6 counties in Ohio. It took effect at May 19, 2014, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 18, 2014, 2:25 PM EDT (18:25 UTC)
In effect from
May 19, 2014, 2:00 AM EDT
Expired
May 19, 2014, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV
All 33 counties

Athens County, OH, Gallia County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 62 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 6.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WWUS71 KRLX 181825
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
225 PM EDT SUN MAY 18 2014


OHZ066-067-075-076-085-086-WVZ006>011-013>020-024>040-046-047-
190230-
/O.NEW.KRLX.FR.Y.0002.140519T0600Z-140519T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...GALLIPOLIS...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON...
MARLINTON...ELKINS
225 PM EDT SUN MAY 18 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY.

* TEMPERATURES...GENERALLY IN THE LOWER AND MIDDLE 30S. SOME VALLEY
  LOCATIONS IN THE EASTERN MOUNTAINS MAY SEE TEMPERATURES BRIEFLY
  DROP BELOW FREEZING.

* TIMING...DURING THE LATE OVERNIGHT HOURS TONIGHT AND EARLY
  MORNING HOURS MONDAY.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

50
3 follow-up statements
900 
WWUS71 KRLX 182224
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT SUN MAY 18 2014

WVZ046-047-190630-
/O.UPG.KRLX.FR.Y.0002.140519T0600Z-140519T1300Z/
/O.NEW.KRLX.FZ.W.0004.140519T0600Z-140519T1300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
624 PM EDT SUN MAY 18 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S...ESPECIALLY AWAY
  FROM RIVER BANKS.

* TIMING...AFTER MIDNIGHT AND INTO THE EARLY MORNING HOURS MONDAY.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION AND A
  POTENTIAL KILL OF THOSE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

OHZ066-067-075-076-085-086-WVZ006>011-013>020-024>040-190630-
/O.CON.KRLX.FR.Y.0002.140519T0600Z-140519T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...GALLIPOLIS...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
624 PM EDT SUN MAY 18 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...GENERALLY IN THE LOWER AND MIDDLE
  30S...PRIMARILY AWAY FROM RIVERS AND URBAN CENTERS. 

* TIMING...DURING THE LATE OVERNIGHT HOURS TONIGHT AND EARLY 
  MORNING HOURS MONDAY.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
271 
WWUS71 KRLX 190234
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1034 PM EDT SUN MAY 18 2014

WVZ046-047-191045-
/O.CON.KRLX.FZ.W.0004.140519T0600Z-140519T1300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1034 PM EDT SUN MAY 18 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S...ESPECIALLY AWAY 
  FROM RIVER BANKS.

* TIMING...AFTER MIDNIGHT AND INTO THE EARLY MORNING HOURS 
  MONDAY.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION AND A 
  POTENTIAL KILL OF THOSE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

OHZ066-067-075-076-085-086-WVZ006>011-013>020-024>040-191045-
/O.CON.KRLX.FR.Y.0002.140519T0600Z-140519T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...GALLIPOLIS...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
1034 PM EDT SUN MAY 18 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...GENERALLY IN THE LOWER AND MIDDLE 30S... 
  PRIMARILY AWAY FROM RIVERS AND URBAN CENTERS.

* TIMING...DURING THE LATE OVERNIGHT HOURS TONIGHT AND EARLY 
  MORNING HOURS MONDAY.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
412 
WWUS71 KRLX 190710
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
310 AM EDT MON MAY 19 2014

WVZ046-047-191300-
/O.CON.KRLX.FZ.W.0004.000000T0000Z-140519T1300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
310 AM EDT MON MAY 19 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S...ESPECIALLY AWAY 
  FROM RIVER BANKS.

* TIMING...EARLY MORNING HOURS MONDAY.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION AND A 
  POTENTIAL KILL OF THOSE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

OHZ066-067-075-076-085-086-WVZ006>011-013>020-024>040-191300-
/O.CON.KRLX.FR.Y.0002.000000T0000Z-140519T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...GALLIPOLIS...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
310 AM EDT MON MAY 19 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...EARLY MORNING HOURS MONDAY.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at May 18, 1:48 PM EDT, 37 minutes earlier.

Area forecast discussion, May 18, 1:48 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
148 PM EDT SUN MAY 18 2014

.SYNOPSIS...
HIGH PRESSURE SETTLES IN TONIGHT. WARM FRONT TUESDAY. UNSETTLED
MID WEEK WITH A COLD FRONT SAGGING IN WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
130 PM UPDATE...
FORECAST STILL PRETTY MUCH ON TRACK. DID LOWER MAX TEMPS GENERALLY
BY A COUPLE OF DEGREES MOST LOCATIONS PER TRENDS AND LATEST DATA.

1030 AM UPDATE...
ONLY A FEW COSMETIC ADJUSTMENTS TO HOURLY GRIDS THIS
MORNING...FORECAST GENERALLY ON TRACK.

900 AM UPDATE...
ALLOWED FROST ADVISORY TO EXPIRE WITH TEMPS RISING INTO THE
LOW/MID 40S THIS MORNING.

UPDATE...
SOME VALLEY FOG HAS SET IN THIS MORNING...AND HEAVY DEW. NOT SURE
OF THE FROST EXTENT BECAUSE OF THIS.

NO CHANGES TO THE FORECAST THIS MORNING.

PREVIOUS DISCUSSION...
JET STREAK BRINGING CLOUDS OVER THE SOUTHERN ZONES THROUGH THE
TENNESSEE VALLEY AND INTO THE PIEDMONT. THESE CLOUDS WILL VACATE
THIS MORNING...AND WILL GET INTO DIURNAL HEATING CUMULUS WITH MIXING
THIS AFTERNOON. NO SIGNIFICANT WEATHER THIS AFTERNOON...ALTHOUGH THE
NAM HINTS A COUPLE SHOWERS POPPING UP OVER THE MOUNTAINS IN
POCAHONTAS COUNTY. DID NOT SEE ANY OTHER SUCH SIGNATURE IN THE OTHER
MODELS...SO ENTERTAINED THIS IDEA ONLY WITH A HIGHER...YET STILL DRY
POP OVER THE AREA FROM 21Z-00Z MONDAY.

HIGH PRESSURE MOVES OVERHEAD SUNDAY NIGHT WHICH SHOULD PEAK OUT THE
CHANCES FOR FROST OVER THIS PERIOD. THE GROUND WILL HAVE AN
ADDITIONAL DAY OF DRYING WHICH SHOULD HELP DEWPOINTS COME DOWN. THIS
IS SOMETHING THAT POTENTIAL FROST FORMATION IS CURRENTLY FIGHTING
THIS EVENING. NO HEADLINES YET GIVEN THE CURRENT FROST HEADLINE IN
PLACE FOR THE NEXT FEW HOURS TO PREVENT CONFUSION.

MET GUIDANCE IS THE WAY TO GO IN THIS COOLER AIRMASS FOR THE
AFTERNOON HIGH TEMPERATURES...SO LEANED HEAVILY ON THIS WITH
ADJUSTMENTS BASED ON TYPICAL CLIMATOLOGY FOR THE AREA.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
REASONABLE MODEL AGREEMENT ON THE MASS FIELDS...WITH THE UPPER
TROUGH OVER THE EASTERN THIRD OF THE NATION SHIFTING OFF THE EAST
COAST MONDAY...AND ALLOWING SURFACE HIGH PRESSURE TO FOLLOW MONDAY
NIGHT. THIS WILL BRING A DRY BUT MILDER MONDAY.

A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TUESDAY...WITH THE
WARMING TREND CONTINUING. MODEL TRENDS HAVE BEEN TO DELAY DEEPER
MOISTURE INTERACTING WITH THE FRONT...SO EXPECT MAINLY CLOUDS
TUESDAY AND TUESDAY NIGHT WITH ONLY SLIGHT CHANCE POPS FAR NORTH.
TEMPERATURES WILL CONTINUE TO WARM TUESDAY...REACHING TO NEAR
80...ESPECIALLY SOUTH AND WEST WITH MORE SUNSHINE.

WE WILL BE IN THE WARM SECTOR WEDNESDAY WITH INCREASING LOW LEVEL
SOUTHERLY FLOW ADVECTING DEEPER MOISTURE INTO THE AREA. EVEN THOUGH
THE UPPER TROUGH LIFTS OUT...WE WILL STILL BE IN A WEST TO
NORTHWEST FLOW ALOFT. THE BIG QUESTION IS HOW FAR SOUTH WILL
SOUTHEASTWARD MOVING UPPER DISTURBANCES...ORIGINATING FROM A COLD
FRONT OVER THE UPPER MIDWEST...WILL TRACK. MODELS CONSENSUS...
SUPPORTED BY CORFIDI VECTORS...SUGGESTS THAT ANY THUNDERSTORM
COMPLEXES WILL ONLY DROP SOUTHWARD SLOWLY TUESDAY NIGHT INTO MUCH OF
WEDNESDAY. THUS...HAVE POPS MAINLY CONFINED TO THE NORTH HALF OF THE
AREA.

ANY THUNDERSTORM COMPLEX BY WEDNESDAY NIGHT WILL TEND TO PROPAGATE
SOUTH OF PREVIOUS COMPLEXES UNDER FAVORABLE FLOW ALOFT AND AHEAD OF
THE COLD FRONT APPROACHING THE AREA...AGAIN SUPPORTED BY CORFIDI
VECTORS. MODEL CONSENSUS DOES PUT OUR AREA IN THE TRACK OF COMPLEXES
LATER WEDNESDAY AND WEDNESDAY NIGHT...WITH MUCH HIGHER POPS AREA
WIDE WEDNESDAY NIGHT. WEDNESDAY WILL BE WARM WITH TEMPERATURES
REACHING THE 80S SOUTH AND WEST.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
AFOREMENTIONED COLD FRONT ACCELERATES SOUTHEASTWARD THURSDAY AS
ANOTHER UPPER TROUGH DIGS INTO THE EASTERN U.S.. EXPECT WIDESPREAD
SHOWERS AND STORMS ALONG AND AHEAD OF THE FRONT. THE FRONT WILL EXIT
THE SOUTH BY THURSDAY EVENING...WITH SHOWERS ENDING IN ALL BUT THE
EXTREME SOUTH BY THURSDAY NIGHT. COOLER AND DRIER AIR WILL FOLLOW AS
CANADIAN HIGH PRESSURE SETTLES IN FOR FRIDAY AND THE WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SCT FLAT CUMULUS FIELD DEVELOPING THIS AFTERNOON IN HEATING/MIXING
WITH BASES IN THE 4-5KFT RANGE. LIGHT NORTH/NORTHEAST WINDS
CONTINUE TODAY.

EXPECT SOME LATE VALLEY FOG TO DEVELOP AGAIN UNDER GOOD RADIATIONAL
COOLING TONIGHT...PARTICULARLY OVER THE RIVERS...AS WINDS GO NEAR-
CALM. ALSO EXPECTING FROST TO OCCUR AS WELL...PARTICULARLY FOR
LOCATIONS NORTH AND EAST...WHICH MAY LIMIT FOG EXPANSION SOME. ALL
IN ALL...KEPT ALL LOCATIONS VFR THROUGHOUT THE OVERNIGHT HOURS
EXCEPT EKN...WHERE MVFR/IFR VIS LIKELY AFTER 06Z MON.

AS SFC HIGH PRESSURE CONTINUES OFF TO THE EAST...WIND DIRECTIONS
GRADUALLY CONTINUE TO VEER TO THE EAST. WIND SPEEDS HOWEVER WILL
REMAIN ON THE LIGHT SIDE. ANY REDUCTIONS IN VISIBILITY DURING THE
OVERNIGHT AND EARLY MORNING HOURS WILL RAPIDLY SCATTER BY 12Z-13Z
AS TEMPS QUICKLY WARM THROUGH THE MORNING HOURS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: HIGH...ASIDE FROM FOG POTENTIAL.

ALTERNATE SCENARIOS: FOG TIMING AND COVERAGE TONIGHT MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z MONDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...50/26
NEAR TERM...50/26
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...50
Hazardous weather outlook, May 18, 9:03 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
903 AM EDT SUN MAY 18 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-191315-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
903 AM EDT SUN MAY 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST WILL BE POSSIBLE LATE TONIGHT. A FROST ADVISORY MAY
BE REQUIRED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PATCHY FROST WILL BE POSSIBLE EARLY MONDAY MORNING. A FROST ADVISORY
MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

50

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 6:24 PM EDTFreeze WarningRLX15 hr

Nearby

Frost Advisories in West Virginia, 2014Frost Advisories in Ohio, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.